Alert archive / New York / Frost Advisories in 2016
Frost Advisory 4, NWS Burlington, VT
NWS Burlington, VT issued this frost advisory at Sep 15, 2016, 2:31 PM EDT for Essex County, Franklin County, St. Lawrence County, New York; Caledonia County, Essex County, Vermont. It took effect at Sep 16, 2016, 2:00 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Sep 15, 2016, 2:31 PM EDT (18:31 UTC)
- In effect from
- Sep 16, 2016, 2:00 AM EDT
- Expired
- Sep 16, 2016, 7:23 AM EDT
- In force
- 5 hr
- Issued by
- NWS Burlington, VT
Counties Essex County, NY, Franklin County, NY, St. Lawrence County, NY, Caledonia County, VT, Essex County, VT
The radar
The Burlington radar (KCXX), 19 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.5 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 961 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -80 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
652 WWUS71 KBTV 151831 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 231 PM EDT THU SEP 15 2016 NYZ029-030-034-VTZ004-007-161200- /O.NEW.KBTV.FR.Y.0004.160916T0600Z-160916T1200Z/ SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN ESSEX-ESSEX- CALEDONIA- INCLUDING THE CITIES OF...STAR LAKE...SARANAC LAKE... TUPPER LAKE...LAKE PLACID...ISLAND POND...ST. JOHNSBURY 231 PM EDT THU SEP 15 2016 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY. * LOCATIONS...DEEPER VALLEYS OF THE NORTHERN ADIRONDACKS AND PORTIONS OF THE NORTHEAST KINGDOM IN VERMONT. * HAZARDS...PATCHY FROST. * TEMPERATURES...UPPER 20S TO MID 30S. * TIMING...COLDEST TEMPERATURES WILL OCCUR AROUND SUNRISE ON FRIDAY MORNING. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$
1 follow-up statement
505 WWUS71 KBTV 161123 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 723 AM EDT FRI SEP 16 2016 NYZ029-030-034-VTZ004-007-161230- /O.CAN.KBTV.FR.Y.0004.000000T0000Z-160916T1200Z/ SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN ESSEX-ESSEX- CALEDONIA- INCLUDING THE CITIES OF...STAR LAKE...SARANAC LAKE... TUPPER LAKE...LAKE PLACID...ISLAND POND...ST. JOHNSBURY 723 AM EDT FRI SEP 16 2016 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE FROST ADVISORY FOR THE NORTHERN ADIRONDACKS AND NORTHEAST KINGDOM OF VERMONT. TEMPERATURES WILL WARM QUICKLY THROUGH THE REMAINDER OF THIS MORNING, DISSIPATING ANY REMAINING PATCHY FROST. $$ BANACOS
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this frost advisory went out at Sep 15, 1:16 PM EDT, 1 hour 15 minutes earlier.
Area forecast discussion, Sep 15, 1:16 PM EDT, 1 hour 15 minutes before
Area Forecast Discussion National Weather Service Burlington VT 116 PM EDT Thu Sep 15 2016 .SYNOPSIS... High pressure will be in control across the northeastern United States today through the first part of Saturday, bringing mostly clear skies and seasonable temperatures. As the high pressure system moves east of New England, an upper level trough will approach from the Great Lakes. This will bring increasing chances for precipitation late Saturday, and especially Saturday night into Sunday. && .NEAR TERM /UNTIL 11 PM THIS EVENING/... As of 107 PM EDT Thursday...Fcst in great shape this afternoon with 1030mb high press across the Ottawa Valley. This will provide our region with cool north winds and plenty of sunshine today. Expecting temps to climb into the 60s to near 70f for highs...all covered well in current grids. A quick walk outside indicates a few shallow fair weather cumulus clouds have develop...these will continue thru this afternoon and dissipate by sunset. Previous forecast discussion below: Synoptically quiescent conditions through the near- term as 1030MB surface anticyclone across sern Ontario/swrn Quebec settles esewd across NY/Northern New England later today. Skies are mainly clear early this morning, and patchy fog in central/ern VT, the nrn Adirondacks, and the St. Lawrence Valley will quick dissipate through 13Z. A bit chilly to start with 11Z readings mainly in the 40s. In the normally colder locations, did see our first freeze at KSLK this morning (32F at 5am), and a few readings in the mid- upr 30s across far nern VT. Weaker pressure gradient will exist today and this will allow winds to generally be under 10 miles per hour. Northerly winds of 10-15kts over Lake Champlain early this morning will also gradually diminish to 5-10kt by late morning/early afternoon. High temperatures will be a few degrees cooler than normal with highs in the 60s to around 70. Clear and tranquil tonight with light and variable winds controlled by local orographic influences. Good radiational cooling setup and lighter low-level wind fields should result in more widespread dense fog across the climatologically favored valley of central/ern VT, and within the nrn Adirondack region. May see some patchy frost as well for the nrn Adirondacks and the sheltered valleys of Vermont's Northeast Kingdom. Overall coverage does not appear to be enough to warrant a frost advisory, and will hold off at this time. Could see an isold 32F reading at KSLK tonight and in a spot or two in Essex County VT. Tonight's lows mainly low-mid 40s, but mid-upr 30s generally in nern VT and across the nrn Adirondacks. PoPs NIL through the period. && .SHORT TERM /11 PM THIS EVENING THROUGH FRIDAY NIGHT/... As of 355 AM EDT Thursday...High pressure continues shifting east, putting the North Country in Southerly flow. Quiet weather persists for the end of the work week with mostly clear skies, max temps in the 60s to mid 70s and min temperatures moderating tot he low 40s to low 50s. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... As of 355 AM EDT Thursday...Most of Saturday will be dry with increasing clouds from the NW as low pressure system approaches. Late afternoon into evening will see increase in precip potential as surface front moves generally west to east. Pressure gradient will be increasing with 850mb jet of 35- 45kts and area of weak low level deformation moving into the St Lawrence Valley by 00Z Sunday. Expect low CAPE but 30-40kts of 0-6km shear to provide chance of embedded thunderstorms Saturday night. Mid level heights continue to fall on Sunday as the 500mb trough moves over the Central Great Lakes region. Chance for showers continues into Sunday night when the main cold front of this system moves through. Winds shift out of the west in the wake of the front come Monday morning. 500mb heights increase as the mid level trough exits east. Drier weather returns Monday night, but is short lived as another mid level trough approaches. This new trough will be negatively tilted extending from northern Alberta SEwd across Ontario and nearing the eastern Great Lakes on Tuesday. Precipitation expected Tuesday afternoon through Tuesday night, followed by the return of high pressure on Wednesday. && .AVIATION /17Z Thursday THROUGH Tuesday/... Through 18Z Friday...1030mb high pressure building into our taf sites will result in vfr conditions and light north winds 5 to 10 knots thru this afternoon. Winds become light and terrain driven overnight...with areas of dense fog likely at slk/mpv. Expecting VLIFR conditions at slk/mpv with fog between 06-13z tonight. Fog will lift between 13-14z as south winds at the surface and between 975 and 925mb increase btwn 5 and 15 knots. Vfr conditions prevail on Friday. Outlook 18Z Friday through Tuesday...High press with vfr conditions thru 06z saturday some patchy fog possible with ifr at mpv early Saturday morning. Breezy surface winds with gusts up to 35 mph possible Sat Aftn at SLK/MSS/BTV...with occasional showers arriving by late afternoon. Brief periods of mvfr cigs/vis possible in heavier convective elements...with lingering showers continuing into Sunday. Gradual clearing with vfr conditions anticipated for Monday/Tuesday. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...None. NY...None. && SYNOPSIS...Banacos NEAR TERM...Banacos/Taber SHORT TERM...KGM LONG TERM...KGM AVIATION...Taber
Hazardous weather outlook, Sep 15, 2:40 AM EDT, 11 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 240 AM EDT THU SEP 15 2016 NYZ026>031-034-035-087-VTZ001>012-016>019-160645- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 240 AM EDT THU SEP 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Frost Advisories in New York, 2016Frost Advisories in Vermont, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.